Alert archive / Texas / High Wind Watches in 2016
High Wind Watch 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 1, 2016, 5:03 AM CDT. It took effect at Nov 3, 2016, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 1, 2016, 5:03 AM CDT (10:03 UTC)
- In effect from
- Nov 3, 2016, 7:00 AM CDT
- Expired
- Nov 3, 2016, 3:24 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
261 WWUS74 KMAF 011003 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 503 AM CDT TUE NOV 1 2016 ...HIGH WIND WATCH IN EFFECT THURSDAY MORNING FOR GUADALUPE PASS... .A STRONG COLD FRONT WILL MOVE THROUGH WEST TEXAS WEDNESDAY NIGHT AND THURSDAY MORNING. NORTHEAST GAP WINDS WILL BEGIN TO INCREASE THROUGH GUADALUPE PASS BEGINNING WEDNESDAY NIGHT...AND PEAK THURSDAY MORNING. TXZ258-012000- /O.NEW.KMAF.HW.A.0019.161103T1200Z-161103T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 403 AM MDT TUE NOV 1 2016 ...HIGH WIND WATCH IN EFFECT THURSDAY MORNING... * TIMING...THURSDAY MORNING. * WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
827 WWUS74 KMAF 011923 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT TUE NOV 1 2016 ...HIGH WIND WATCH IN EFFECT THURSDAY MORNING FOR GUADALUPE PASS... .A STRONG COLD FRONT WILL MOVE THROUGH WEST TEXAS WEDNESDAY NIGHT AND THURSDAY MORNING. NORTHEAST GAP WINDS WILL BEGIN TO INCREASE THROUGH GUADALUPE PASS BEGINNING WEDNESDAY NIGHT...AND PEAK THURSDAY MORNING. TXZ258-021000- /O.CON.KMAF.HW.A.0019.161103T1200Z-161103T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 123 PM MDT TUE NOV 1 2016 ...HIGH WIND WATCH REMAINS IN EFFECT THURSDAY MORNING... * TIMING...THURSDAY MORNING. * WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
705 WWUS74 KMAF 020850 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 350 AM CDT WED NOV 2 2016 ...HIGH WIND WATCH IN EFFECT THURSDAY THROUGH FRIDAY MORNING FOR GUADALUPE PASS... .A COLD FRONT WILL MOVE THROUGH WEST TEXAS TONIGHT. NORTHEAST GAP WINDS WILL BEGIN TO INCREASE THROUGH GUADALUPE PASS BEGINNING OVERNIGHT. WINDS WILL LET UP THURSDAY AFTERNOON ONLY TO INCREASE ONCE AGAIN THURSDAY NIGHT AND FRIDAY MORNING. TXZ258-022245- /O.EXT.KMAF.HW.A.0019.161103T1200Z-161104T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 250 AM MDT WED NOV 2 2016 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * TIMING...THURSDAY THROUGH FRIDAY MORNING. * WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
284 WWUS74 KMAF 021921 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT WED NOV 2 2016 ...HIGH WIND WATCH IN EFFECT THURSDAY THROUGH FRIDAY MORNING FOR GUADALUPE PASS... .A COLD FRONT WILL MOVE THROUGH WEST TEXAS TONIGHT. NORTHEAST GAP WINDS WILL BEGIN TO INCREASE THROUGH GUADALUPE PASS BEGINNING OVERNIGHT. WINDS WILL LET UP THURSDAY AFTERNOON ONLY TO INCREASE ONCE AGAIN THURSDAY NIGHT AND FRIDAY MORNING. TXZ258-031000- /O.CON.KMAF.HW.A.0019.161103T1200Z-161104T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 121 PM MDT WED NOV 2 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * TIMING...THURSDAY THROUGH FRIDAY MORNING. * WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
336 WWUS74 KMAF 030824 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CDT THU NOV 3 2016 ...HIGH WIND WARNING IN EFFECT TONIGHT THROUGH FRIDAY MORNING FOR GUADALUPE PASS... .A COLD FRONT THAT MOVED THROUGH WEDNESDAY EVENING WILL BRING STRONG NORTHEAST GAP WINDS THROUGH GUADALUPE PASS BEGINNING OVERNIGHT AND LASTING INTO FRIDAY MORNING. TXZ258-032245- /O.UPG.KMAF.HW.A.0019.161103T1200Z-161104T1500Z/ /O.NEW.KMAF.HW.W.0029.161104T0000Z-161104T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 224 AM MDT THU NOV 3 2016 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT FRIDAY... * TIMING...TONIGHT THROUGH FRIDAY MORNING. * WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 1, 5:00 AM CDT, 3 minutes earlier.
Area forecast discussion, Nov 1, 5:00 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 500 AM CDT Tue Nov 1 2016 .DISCUSSION... WV imagery shows the upper-lvl ridge continuing to shift eastward in response to an incoming trough, and is now centered over the Gulf of Mexico. Although the record high of 89 was not reached at KMAF yesterday, a slight veer and increase in sfc winds this afternoon promote downslope warming and push temps a degree or so higher than yesterday, breaking today's record of 87, set in 1937, 1945, 1952, and 2001. Unfortunately, all good things must come to an end, warm temperatures being no exception. The aforementioned upper trough is still slated to dig south, close off, and separate from the main flow in around 24 hours, and reach the AZ/Sonora border by 00Z Thursday. Ahead of this, current Td at KMAF is 52...anomalously high for this time of year, considering the average min temp for KMAF is 42! Moisture is forecast to increase over the next 48 hours, w/ensembles increasing PWATs to almost 3 std devs abv normal by Wednesday afternoon for much of the area. This will coincide w/large-scale ascent ahead of the AZ/Sonora trough, w/rain chances ramping up beginning Wednesday afternoon. Increased cloud cover, falling heights/thicknesses, and precip will result in temps about 10F cooler than today. The upper trough is forecast to retreat slightly west Thursday, then eject NE to the Four Corners by Friday afternoon. To aid in convective development, as the original trough leaves the cut-off behind, it will drop a cold front into West Texas and Southeast New Mexico Wednesday night/Thursday, dropping highs Thursday/Friday to below normal. Gap winds will be possible at KGDP Thursday morning, warranting a high wind watch there. Front is forecast to stall up against the mtns Thursday afternoon and Friday, serving as a focus for additional convection. Forecast QPFs hint at a flash flood threat, but we'd like to wait a little longer before thinking about any watches attm. Otherwise, rain chances continue into the weekend, when long-range models bring a secondary trough thru the region, after which long- range solutions diverge. Temps should rise to above-normal by Saturday afternoon or so, and remain so thru the extended, but not by much. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 89 66 79 62 / 0 10 30 60 Carlsbad 86 55 78 54 / 0 10 30 60 Dryden 87 65 82 68 / 0 10 10 40 Fort Stockton 90 63 82 60 / 0 10 20 50 Guadalupe Pass 78 58 73 55 / 0 10 20 40 Hobbs 84 57 74 55 / 0 10 30 60 Marfa 81 52 79 52 / 0 10 20 40 Midland Intl Airport 89 64 80 61 / 0 10 20 60 Odessa 88 65 79 61 / 0 10 20 60 Wink 89 61 80 60 / 0 10 30 60 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...High Wind Watch Thursday morning for Guadalupe Mountains. && 29/44
Hazardous weather outlook, Nov 1, 3:01 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 AM CDT TUE NOV 1 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-020815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 301 AM CDT TUE NOV 1 2016 /201 AM MDT TUE NOV 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG STORMS ARE POSSIBLE ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. STRONG GAP WINDS ARE LIKELY TO OCCUR THROUGH GUADALUPE PASS BEHIND A COLD FRONT THURSDAY MORNING. A HIGH WIND WATCH IS IN EFFECT FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.